Get E-Book on COVID-19

Q. Why does my period occur only with medicine?

Answered by
Dr. Dattaprasad Balasaheb Inamdar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 12, 2018 and last reviewed on: Aug 27, 2020

Hello doctor,

I am a 25 year old married girl. I am 5 feet tall and weigh 68.7 kg. I am having the problem of irregular periods for the last two years. Medical investigations done several times such as ultrasound and hormone levels. No abnormality was found. Periods occurs with medication. With discontinuation of the medicine, problem reoccurs. Now my periods is normal with medication, but still this time my periods is delayed for 28 days. Please help.

Dr. Dattaprasad Balasaheb Inamdar

Infertility Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

You are suffering from a condition called polycystic ovarian syndrome (PCOS). It is normally found in 5-10% of girls and is probably of genetic origin.

The treatment is lifestyle modification such as healthy diet and regular exercise (at least 45 minutes of sweat inducing exercise daily).

You need to reduce weight to achieve healthy BMI (body mass index). With obesity and PCOS, there is increased risk of diabetes, hypertension and endometrial cancer. Ideal weight for your height should be less than 55 kg.

For regularization of menses, you need to take combined oral contraceptive (OCP) like Ovral L (combination of estrogen and progestin) regularly or Progesterone tablets regularly (Medroxyprogesterone acetate 10 mg twice daily for five days, every 30 days) before marriage.

After marriage, when you plan for pregnancy, you will need medicines to induce egg formation and ovulation (which is lacking in PCOS women). You need to take these medicines regularly to induce period to avoid endometrial cancer in future.

If period does not resume spontaneously after weight reduction, there is no alternative to medicines and you have to take them almost lifelong.

For further clarifications consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Related Questions:
I had unprotected sex 15 hours after taking I-pill. Can I get pregnant in this scenario?
My period is due in three days. Is there still a chance I can get pregnant?
Emergency Contraceptive Pills (ECP) - Safety and Indications
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I want to confirm whether I-pill is safe.

Query: Hello doctor, I just want to confirm that whether I-pill is safe. Actually, my wife had taken I-pill a month back and two days back we had again unprotected sex. Is it fine to take I-pill now also? Please suggest.  Read Full »

I had intercourse on the 5th day after my periods. Can I get pregnant?

Query: Hello doctor, I stopped the Zoely Pill two months back since I was experiencing heart and respiratory problems. I got my menses last month and the following month. I had sexual intercourse twice on the fifth day once my period had stopped. According to my calculations I am in fertility period. Is ...  Read Full »

How to find the exact date of conception?

Query: Hi doctor, According to my LMP, I was 9 weeks and 5 days pregnant, and ultrasound showed I was 9 weeks and 3 days pregnant. There was a CRL measurement of 26.96 mm. I had sex on the last day of my periods and then again after 11 days. And, my LMP and ultrasound calculation show two days difference. ...  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.